MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRI-SIL® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRI-SIL® FOLEY CATHETER
Model Number A948316
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that foley tray 10cc syringe of sterile water tip broke off in the inflation port.Per follow up via email on (b)(6)2023, it was stated that the only sample available was the foley that had a hole in the tubing, not the foley where the balloon was lopsided because it was used, they could not save it.Patient with lopsided foley was okay, but was very uncomfortable therefore they removed the foley and that was when they realized that the product was deformed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "poor interface of tip with inflation valve".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "attach the water filled syringe to the inflation port.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube.B.Insert catheter two more inches and inflate catheter balloon inflate catheter balloon using entire 10cc of sterile water provided in the prefilled syringe.Note: use of less than 10cc can result in asymmetrically inflated balloon once inflated, gently pull catheter until the inflated balloon is snug against the bladder neck" h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that foley tray 10cc syringe of sterile water tip broke off in the inflation port.Per follow up via email on (b)(6) 2023, it was stated that the only sample available was the foley that had a hole in the tubing, not the foley where the balloon was lopsided because it was used, they could not save it.Patient with lopsided foley was okay, but was very uncomfortable therefore they removed the foley and that was when they realized that the product was deformed.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRI-SIL® FOLEY CATHETER
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17336715
Report Number1018233-2023-05215
Device Sequence Number7331713
Product Code EZL
UDI-Device Identifier00801741100925
UDI-Public(01)00801741100925
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA948316
Device Catalogue NumberA948316
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown